MAUDE Adverse Event Report: LIVANOVA USA, INC. VASCUCLEAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

LIVANOVA USA, INC. VASCUCLEAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number VC17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The initial reported stated that the event happened in (b)(6) 2017 and the hospital's risk management department held onto the item and just released the device.The involved device has been returned to livanova usa for evaluation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that the tip of the vascuclear precision bipolar broke into multiple pieces during a procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
As the broken jaw fragments were not returned for investigation, a root cause could not be clearly identified.In previous cases, this type of issue has been seen due to excessive torsion of the device while the jaws were in the open position.The instructions for use for this device states "do not advance or torque the instrument with the jaws open or use the jaws for spread dissection.These actions will damage the instrument.¿ it is unknown if this was the cause of the issue in this case.The build for this lot number was for a total of 45 kits.There have been no other reports of broken jaws within this lot number.
 
Additional Manufacturer Narrative
The involved product was returned to livanova usa for investigation.Visual inspection of the returned device identified that both the plastic guards or jaws were missing from the tip of the bipolar.The missing jaws were not found anywhere inside the packaging or on the device.A supplier quality notification was issued to the supplier of the device to investigate the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
VASCUCLEAR PRECISION BIPOLAR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key7232127
Report Number1718850-2018-00002
Device Sequence Number13951687
Product Code GEI
UDI-Device Identifier00803622132384
UDI-Public(01)00803622132384(240)VC17(17)200430(10)1710100055
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberVC17
Device Lot Number1710100055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/09/2018
03/07/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/07/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1